MAUDE Adverse Event Report: ENDOGASTRIC SOLUTIONS, INC. ESOPHYX2 HD; ODE

ENDOGASTRIC SOLUTIONS, INC. ESOPHYX2 HD; ODE
Model Number C02042-01
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was available from the hospital for evaluation; an engineering device evaluation was performed on the returned product.The helical retractor control (retractor control knob, retractor system inner slide tube and a portion of the retractor drive cable) were confirmed to be separated from the device.There was evidence the retractor drive cable hockled prior to separation, though the root cause of the hockling is unknown at this time.A review of component records for the retractor control knob, retractor system inner slide tube and retractor drive cable indicate all components were conforming to their specifications.This complaint is being reported because if no intervention is performed, there is a risk of a sharp foreign body remaining inside the patient.
 
Event or Problem Description
The user reported while attempting to disengage the helical retractor from tissue, the inner slide tube (with the retractor knob) separated from the retractor drive cable and pulled out of the device.As a result, the user intervened by accessing the remaining retractor drive cable and using hemostat clamps to disengage the helical retractor from tissue.The initial device was removed and the procedure was successfully completed with a secondary r2005 device.There is no reported patient impact.

Brand Name
ESOPHYX2 HD
Common Device Name
ODE
Manufacturer (Section D)
ENDOGASTRIC SOLUTIONS, INC.
18109 ne 76th street
suite 100
redmond WA 98052 5022
MDR Report Key7173931
Report Number3005473391-2018-00106
Device Sequence Number1158821
Product Code ODE
UDI-Device Identifier00810275011065
UDI-Public(01)00810275011065(17)190228(10)402429
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171307
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/28/2019
Device Model NumberC02042-01
Device Catalogue NumberR2005
Device Lot Number402429
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2017
Initial Report FDA Received Date01/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;